Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


body changes. switch to viread?
Oct 15, 2010

my body is changing. can i change meds from stavudine to viread

Response from Dr. Young

Hello and thanks for your post.

Switches from one medication to another should be done thoughtfully and should take into account any risk for drug resistance or toxicity of the medications. In your case, I'll assume that the body changes that you allude to include peripheral fat wasting (lipoatrophy)- a common longer-term complication of stavudine (d4T, Zerit)- containing treatment. Indeed, because of this and other potential toxicities of the medication, d4T is no longer a part of either a preferred or alternative treatment HIV treatment regimens in the US or Europe.

Assuming that d4T is part of your first and suppressive treatment regimen, and that you don't have any particular risks for the uncommon, but characteristic side effects/toxicity of tenofovir (Viread, part of Truvada and Atripla; namely kidney or bone disease), I'd think that the switch from d4T to TDF-based treatment should be effective and safe.

I hope this helps, BY



Previous
Elevated Lipase
Next
undetectable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement